Why can I feel my heart beating when I lay on my left side? Heart rate up recently.
When I went to my doctor recently, he said my heart rate was up, but contributed possibly to my having had a dose of an inhaler medication earlier in the day. Not long after, I started experiencing feeling my heart beating when I lay on my left side. I never felt my heart before. I mean it's something it always does, but this feeling is like I can feel it's hitting my chest cavity.....it's a strange sensation.
So, yesterday, when I went to the store, they had a blood pressure machine and a heart rate monitor and my heart rate was 96. I am 57 and while not overweight, I don't get a great deal of exercise.
I don't like the feeling of actually being able to feel my heart beating like it's hitting another part of my body.
And is 96 high for a heart rate?
I have been having a great deal of dental work done also. Root canal, cavities. Bleeding gums.
Thanks. I can't lay on my left side because it just feels too strange. No pain.
The sensation of your heartbeat is referred to as palpitations. It can be a strange feeling, but is not always cause for concern.
Some things that can raise your heartrate are OTC medications, epinephine (which is in novocine), caffeine and other stimulants.
It is not unusual to feel your heartbeat more when you like on your left side. If you are of a slight build, it can be ever more common. Our hearts lie closer to the left chest wall so some people feel it more on their left sides.
A heart rate of 96 is somewhat elevated, though not necessarily a problem. You may want to ask your doctor about wearing a monitor to record your heartrate and "electrical" activity. It could help to find the cause of your new symptoms.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.